Alert archive / Texas / Small Craft Advisories in 2018
Small Craft Advisory 9, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Feb 19, 2018, 6:54 PM CST. It took effect at Feb 19, 2018, 7:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2018, 6:54 PM CST (00:54 UTC)
- In effect from
- Feb 19, 2018, 7:00 PM CST
- Expired
- Feb 20, 2018, 8:49 AM CST
- In force
- 14 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
898 WHUS74 KBRO 200054 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 654 PM CST Mon Feb 19 2018 ...Small Craft Advisory issued for hazardous seas and winds... .Pressure gradient will tighten across the Gulf waters overnight and will result in increasing winds. Seas will build in response to the increasing winds. This will make for hazardous boating on the coastal Gulf waters tonight. GMZ150-155-170-175-201800- /O.EXP.KBRO.SI.Y.0007.000000T0000Z-180220T0100Z/ /O.NEW.KBRO.SC.Y.0009.180220T0100Z-180220T1800Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 654 PM CST Mon Feb 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TUESDAY... The National Weather Service in Brownsville has issued a Small Craft Advisory, which is in effect until noon CST Tuesday. * WINDS...Southerly winds 20 TO 25 knots. * WAVES/SEAS...6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ130-132-135-200200- /O.EXP.KBRO.SI.Y.0007.000000T0000Z-180220T0100Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 654 PM CST Mon Feb 19 2018 ...SMALL CRAFT ADVISORY FOR WINDS WILL EXPIRE AT 7 PM CST THIS EVENING... Winds have fallen below Small Craft Advisory for Winds thresholds. Although the advisory will expire, winds may continue to reach 15 to 20 knots at times across the Laguna Madre. Small craft should still continue to exercise caution tonight. $$ Brady
2 follow-up statements
217 WHUS74 KBRO 200939 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 339 AM CST Tue Feb 20 2018 ...Small Craft Advisory issued for hazardous seas and winds... .Gusty southeast winds have begun to decrease overnight, but seas remain elevated across the Gulf waters. Hazardous seas are likely to decrease below advisory levels by noon today. GMZ150-155-170-175-201800- /O.CON.KBRO.SC.Y.0009.000000T0000Z-180220T1800Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 339 AM CST Tue Feb 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...Southerly winds 15 to 20 knots. * WAVES/SEAS...6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
852 WHUS74 KBRO 201449 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 849 AM CST Tue Feb 20 2018 ...SEAS SUBSIDING ON THE LOWER TEXAS GULF COASTAL WATERS... .Offshore buoys indicate that wave heights have subsided below seven feet, with a further subsiding trend continuing through this afternoon, especially for the waters from 0 to 20 nautical miles out. GMZ150-155-170-175-201600- /O.CAN.KBRO.SC.Y.0009.000000T0000Z-180220T1800Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 849 AM CST Tue Feb 20 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Brownsville has cancelled the Small Craft Advisory. Small-craft operators should still exercise caution through the day today, with wave heights of 4 to 6 feet expected. $$ 53-Schroeder
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 5:36 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Feb 19, 5:36 PM CST, 1 hour 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
536 PM CST Mon Feb 19 2018
...00z Aviation Update...
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...A fairly active TAF cycle ahead, especially tonight.
First, winds will begin to subside slightly this evening, however,
gusts of 20kts at times will still be possible as a strong
pressure gradient remains. A low stratus deck will also bring
conditions down from VFR to IFR later tonight for HRL and BRO.
Low end MVFR can be expected for MFE. Flight conditions should
slowly improve tomorrow (MVFR east and VFR for MFE). Another
breezy day is expected with southerly winds gusting up to 30kts.
&&
.PREV DISCUSSION... /issued 238 PM CST Mon Feb 19 2018/
LONG TERM (Wednesday through Monday): A weak cold front will push
into the CWA on Wednesday, mainly affecting the ranchlands and brush
country with showers and thunderstorms, though more so Wednesday
night. Can't rule out thunder for the Lower Valley (LV), but the
boundary will struggle to make it all the way through, and mid level
ripples in the flow will likely not be enough to break the cap for
deeper convection over the LV. Model guidance is also less certain
with LV thunder so will maintain or reduce coverage slightly from
the inherited package. Not expecting any drastic change in temps with
the front. High temps will be a few degrees lower on Thursday, but
still above average. Return flow should redevelop on Thursday as a
West Coast short wave trough pushes into the Southwest, supporting
pressure falls over the southern High Plains, with rain chances
decreasing late in the week as the remnant front retreats north.
A second, slightly deeper short wave trough will dive south out of
the Pacific Northwest late in the week, and into the Southwest by
Friday. This time a surface front will push through Saturday night,
but the mid level trough will again be well to the north by then,
unable to provide strong upper dynamics. Moderate north to northeast
winds will develop on Sunday behind the front. All in all, did not
make a whole lot of changes to the inherited forecast.
MARINE:
Now through Tuesday Night: Surface/Buoy obs near the lower TX
coastline in addition to a recent ASCAT satl pass over the region
around 18z indicates that the surface winds are pushing into SCA
levels for the Bay waters but are struggling to reach SCA criteria
for the offshore waters this afternoon. A strong PGF persists across
the lower TX coastline today, but the downward mixing of the LLJ has
been limited due to fairly cool surf water temps near 60. As the
marine air temp cools down somewhat later tonight this could weaken
the low level marine inversion to allow some stronger winds to mix
down to the surface. So the SCA for Winds for the Gulf waters will
likely need to be extended through the overnight hours into Tues
morning. The PGF will then start to weaken somewhat throughout the
day Tues and into Tues Night which may reduce the chances for more
SCA conditions.
Wednesday through Saturday night: Moderate southeast to south winds
and moderate seas will prevail through the long term forecast as high
pressure to the east dominates the Gulf. A cold front will push
close to the coast on Wednesday, but is currently forecast to pull up
short of the Gulf waters. Small craft should exercise caution
conditions may develop from time to time.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 7 PM CST this evening for TXZ250-251-253>257.
GM...Small Craft Advisory for winds until 7 PM CST this evening for
GMZ130-132-135-150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term/Aviation...55
Long Term...63
Graphicast...62Hazardous weather outlook, Feb 19, 4:41 PM CST, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 441 PM CST Mon Feb 19 2018 TXZ248>257-202245- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 441 PM CST Mon Feb 19 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A Wind Advisory is in effect for Cameron, Willacy, Kenedy, Brooks, and Hidalgo Counties through 7 pm this evening as winds may gust above 40 miles per hour at times. There is a high risk for rip currents tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday An elevated risk of rip currents is anticipated at the beaches of South Padre Island and at Boca Chica Beach through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-202245- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 441 PM CST Mon Feb 19 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Small Craft Advisories are in effect for all marine zones through sunset this evening. Additional Small Craft Advisories may continue for the Gulf waters overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Areas of fog, some locally dense, are possible during the early morning and night time hours over portions of the Laguna Madre and the near shore Gulf waters through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Frye
In the hours before
Local storm report, Feb 19, 2:34 PM CST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
234 PM CST MON FEB 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND GST RIO GRANDE VALLEY INTER 26.23N 97.65W
02/19/2018 M45 MPH CAMERON TX ASOS
ASOS STATION HRL, RIO GRANDE VALLEY
INTERNATIONAL AIRPORT.
1212 PM NON-TSTM WND GST MILLER INTERNATIONAL AI 26.18N 98.24W
02/19/2018 M43 MPH HIDALGO TX ASOS
ASOS STATION MFE, MILLER INTERNATIONAL
AIRPORT.
1210 PM NON-TSTM WND GST BROWNSVILLE, TX 25.91N 97.43W
02/19/2018 M43 MPH CAMERON TX ASOS
ASOS STATION BRO, BROWNSVILLE, TX.
1151 AM NON-TSTM WND GST PORT ISABEL-CAMERON COU 26.17N 97.35W
02/19/2018 M43 MPH CAMERON TX ASOS
ASOS STATION PIL, PORT ISABEL-CAMERON COUNTY
AIRPORT.
&&Local storm report, Feb 19, 3:14 PM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
314 PM CST MON FEB 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM NON-TSTM WND GST BROWNSVILLE, TX 25.91N 97.43W
02/19/2018 M44 MPH CAMERON TX ASOS
ASOS STATION BRO, BROWNSVILLE, TX.
0221 PM NON-TSTM WND GST RIO GRANDE VALLEY INTER 26.23N 97.65W
02/19/2018 M47 MPH CAMERON TX ASOS
ASOS STATION HRL, VALLEY INTERNATIONAL AIRPORT.Local storm report, Feb 19, 4:03 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
403 PM CST MON FEB 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND DMG MERCEDES 26.15N 97.91W
02/19/2018 HIDALGO TX BROADCAST MEDIA
MEDIA REPORTS A DOWNED POWERLINE IN
MERCEDES.
&&
MBNearby
Small Craft Advisories in Texas, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.